Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 201, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 31, 2010, 3:14 PM EDT for Burke County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2010, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 31, 2010, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS52 KCAE 311914
SVRCAE
GAC033-312000-
/O.NEW.KCAE.SV.W.0201.100731T1914Z-100731T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
314 PM EDT SAT JUL 31 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF WAYNESBORO...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL BURKE COUNTY AT 330 PM EDT
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE GIRARD
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 8 7 7...
6 3 3...6 7 7 2.
LAT...LON 3283 8232 3291 8228 3309 8230 3322 8224
3326 8226 3328 8224 3330 8216 3323 8210
3324 8194 3306 8155 3305 8155 3290 8176
3294 8186 3291 8194 3291 8208 3288 8212
3282 8214 3280 8219 3279 8222
TIME...MOT...LOC 1914Z 321DEG 17KT 3305 8211
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:55 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 31, 2:55 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 255 PM EDT SAT JUL 31 2010 .SYNOPSIS... WEAK HIGH PRESSURE WILL SLIDE AWAY FROM THE REGION TODAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. THIS WILL RESULT IN INCREASING CHANCES OF THUNDERSTORMS INTO SUNDAY. HIGH PRESSURE AND RISING TEMPERATURES WILL RETURN BY TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... WEAK HIGH PRESSURE REMAINS OVER THE CAROLINAS WITH STATIONARY FRONT JUST WEST OF THE SAVANNAH RIVER. UNSTABLE AIRMASS IN PLACE. WNW FLOW ALOFT WITH SHORT WAVE ENERGY APPROACHING FROM THE TN VALLEY. SCATTERED CONVECTION HAS DEVELOPED ACROSS THE FA WITH A LINE OF SHOWERS/STORMS DRAPED OVER THE APPALACHIAN MOUNTAINS MOVING SE. SPC RECENTLY ISSUED SVR TSTM WATCH FOR A GOOD PORTION OF CWA EXCLUDING THE NORTHEAST PART. ALSO SPC NOTED THERE WAS INCREASING SHEAR OVER THE AREA. THE WATCH RUNS THROUGH 10 PM THIS EVENING. PWS AROUND 2 INCHES TODAY SO LOCALLY HEAVY RAIN POSSIBLE WITH THE STRONGER STORMS. HEAT ADVISORY REMAINS IN EFFECT UNTIL 8PM THIS EVENING FOR THE SOUTHERN MIDLANDS AND PORTIONS OF THE CSRA. CONVECTIVE ACTIVITY WILL DIMINISH LATER THIS EVENING BUT WITH NUMEROUS OUTFLOW BOUNDARIES AND SOME CONTINUING UPPER LEVEL ENERGY...WILL KEEP SMALL CHANCE POPS AFTER MIDNIGHT. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... DISTURBANCE WILL MOVE OFFSHORE ON SUNDAY WITH CHANCES OF SHOWERS AND THUNDERSTORMS LINGERING AS THE UPPER LEVEL TROUGH BEGINS TO LIFT OUT OF THE REGION. SUNDAY NIGHT THE UPPER LEVEL RIDGE WILL BE BUILDING OVER THE AREA WITH HIGH PRESSURE RETURNING TO THE AREA ON MONDAY. TEMPERATURES SUNDAY WILL RANGE FROM THE MID 80S TO LOWER 90S AND CLIMBING TOWARD THE LOWER AND MIDDLE 90S ON MONDAY. THUNDERSTORM CHANCES WILL BE LIMITED MONDAY AS THE HIGH PRESSURE PUSHES A BIT OF DRIER AIR ALOFT OVER THE REGION AND A WEAK MID LEVEL CAP IS EXPECTED. && .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER RIDGE SLOWLY REBUILDS OVER THE SOUTHEAST TUESDAY INTO WEDNESDAY WITH SOME WEAKNESS IN THE EASTERN FRINGES OF THE RIDGE INTO LATE WEEK. MAINLY LOW POPS TUESDAY AND WEDNESDAY...AND CHANCE POPS INTO THE WEEKEND. FORECAST HIGH TEMPS MOSTLY IN THE MID 90S WITH FORECAST LOWS IN THE MID 70S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AIMRASS HAS BECOME INCREASINGLY UNSTABLE OVER THE PAST FEW HOURS. TEMPERATURES INCREASED TO AROUND 90F WHICH IS THE CONVECTIVE TEMPERATURE. ALSO SPC NOTED INCREASING LOW LEVEL SHEAR OVER THE REGION AND A SVR TSTM WATCH WAS ISSUED FOR MOST OF THE CAE CWA EXCLUDING THE NORTHEAST COUNTIES IN THE PEE DEE AREA. IN ADDITION CAPES INCREASE TO 2000-3000 J/KG OVER WATCH AREA. OTHERWISE... MAINLY VFR CONDITIONS OUTSIDE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. IFR-MVFR CONDITIONS EXPECTED IN SHOWERS AND THUNDERSTORMS THROUGH ABOUT MIDNIGHT TONIGHT. AFTER MIDNIGHT... MVFR CONDITIONS SHOULD BECOME WIDESPREAD THROUGH ABOUT 14Z SUNDAY MORNING. A FEW LOCATIONS LIKE AGS AND OGB MAY HAVE IFR CONDITIONS DURING THIS TIME PERIOD. AFTER 14Z SUNDAY...VFR CONDITIONS ONCE AGAIN BUT BRIEF IFR-MVFR CONDITIONS ARE POSSIBLE AGAIN IN SHOWERS AND THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR IFR CONDITIONS POSSIBLE IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ030-035-041. GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ065-077. &&
Hazardous weather outlook, Jul 31, 4:19 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 419 AM EDT SAT JUL 31 2010 GAZ040-063-064-SCZ015-016-018-020>022-025>029-031-036>038-010830- LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY- FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-SUMTER- ORANGEBURG-CALHOUN-CLARENDON- 419 AM EDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WINDS. HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS COULD LEAD TO LOCALIZED FLOODING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ065-077-SCZ030-035-041-010830- RICHMOND-BURKE-AIKEN-BARNWELL-BAMBERG- 419 AM EDT SAT JUL 31 2010 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. HEAT ADVISORY. ALSO...THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WINDS. HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS COULD LEAD TO LOCALIZED FLOODING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THEREFORE...SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:04 AM EDT | Heat Advisory | CAE | Burke, Richmond | 15 hr |
| Jul 31, 4:32 PM EDT | Areal Flood Advisory | CAE | Richmond | 118 min |
| Jul 31, 4:36 PM EDT | Severe Thunderstorm Warning | CAE | Richmond | 39 min |
| Jul 31, 4:39 PM EDT | Flash Flood Warning | CAE | Richmond | 66 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.